MEDOS INTERNATIONAL SÃ RL CH PRE-LORDOSED ROD W/LINE 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Back to Search Results |
| Catalog Number |
179771035 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2024, patient underwent l5-s1 central decompression surgery with bilateral l5-s1 nerve root decompression, l5-s1 posterior spinal fusion, and l5-si posterior spinal segmental instrumentation.As part of this procedure, patient was implanted with expedium pedicle screws.At a post-operative visit with his surgeon on (b)(6) 2024, patient reported that about two weeks prior to the visit he felt a pop in his low back when he stepped around an object.An x-ray taken at the (b)(6) 2024, post-op visit showed that the left l4 pedicle screw was fractured "at the base of the multiaxial connector." based on the hope that the fusion would nevertheless "proceed to full consolidation," patient's surgeon recommended no surgical intervention at that time.(the surgeon corrected his anatomical nomenclature to l5 in a subsequent visit of (b)(6) 2024, consistent with his operative report of (b)(6) 2024.) at a post-operative visit with his surgeon on (b)(6) 2024, x-rays showed that the anterior displacement of his l4 vertebra on the l5 vertebra had increased from 3 mm (as of the (b)(6) 2024 visit) to 9 mm.Continued observation was again recommended by patient's surgeon.(the surgeon corrected his anatomical nomenclature to l5-s1 in a subsequent visit of (b)(6) 2024, consistent with his operative report of (b)(6) 2024.) at a post-operative visit with his surgeon on (b)(6) 2024, x-rays showed that the spondylolisthesis at l4-l5 had not progressed any further.Continued observation was again recommended by patient's surgeon.(the surgeon corrected his anatomical nomenclature to l5-s1 in a subsequent visit of (b)(6) 2024, consistent with his operative report of (b)(6) 2024.) at a post-operative visit with his surgeon on (b)(6) 2024, x-rays showed that right si pedicle screw had fractured, and the l5-s1 spondylolisthesis had increased to 10 mm.Surgical revision was recommended.On (b)(6) 2024, patient underwent an anterior retroperitoneal surgical exposure of the l5-s1 intervertebral disc space, followed by ls-s1 anterior lumbar interbody fusion with instrumentation, l5-s1 decompression with bilateral l5 nerve decompression, and l5-s1 posterior spinal instrumentation removal and reinstrumentation.
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.E3: initial reporter is a lawyer.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10 (concomitant).Corrected: e1 (facility name).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.